North Carolina, 2013

Damaging Winds in North Carolina, June 27, 2013

June 27, 2013 · NWS RAH · 5 events in 5 counties and zones

Persistent east coast troughing combined with a warm and very moist air mass to produce scattered afternoon/evening showers and thunderstorms. A few of the storms resulted in isolated wind damage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

Persistent east coast troughing combined with a warm and very moist air mass to produce scattered afternoon/evening showers and thunderstorms. A few of the storms resulted in isolated wind damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 27, 2:29 PM EST, 56 minutes earlier.

Area forecast discussion, Jun 27, 2:29 PM EST, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
329 PM EDT THU JUN 27 2013

.SYNOPSIS...
AN UNSEASONABLY AMPLIFIED UPPER LEVEL TROUGH WILL PERSIST ACROSS THE
EASTERN US THROUGH EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH FRIDAY NIGHT/...
AS OF 320 PM THURSDAY...

THIS EVENING...
AN UPPER LEVEL TROUGH AND COLD POOL ALOFT ARE CURRENTLY CROSSING
WESTERN NC...WITH THE SOUTHERN FRINGE OF BETTER DPVA APPROACHING
CENTRAL NC. SCATTERED STORMS ARE BEGINNING TO DEVELOP ACROSS THE
SOUTHERN PIEDMONT AND SANDHILLS WHERE MLCAPE CURRENTLY RANGES FROM
1500 TO 3000 J/KG.  DESTABILIZATION HAS BEEN MUCH SLOWER TO OCCUR
OVER THE WESTERN PIEDMONT DUE TO PERIODS OF DEBRIS CLOUDS
OVERHEAD...BUT SPC MESOANALYSIS IS NOW SHOWING 500-1000 J/KG MLCAPE
IN THAT REGION AS WELL.  0-6KM EFFECTIVE SHEAR US RELATIVELY WEAK
BUT GREATEST OVER WESTERN NC AND WILL SLOWLY INCREASE EASTWARD THIS
EVENING...TOPPING OUT AROUND 25KT.  IN THE VERY NEAR TERM...EXPECT
GOOD COVERAGE OF SHOWERS AND STORMS MOSTLY ALONG AND EAST OF US HWY
1...PRODUCING MAINLY HEAVY DOWNPOURS AND FREQUENT LIGHTNING.  IF
CONVECTION CAN DEVELOP OR SUSTAIN ITSELF ACROSS THE
MOUNTAINS...SHEAR MAY SUPPORT A BIT MORE ORGANIZATION AND A LOW END
WIND/HAIL THREAT WITH CLUSTERS MOVING INTO THE WESTERN PIEDMONT THIS
AFTERNOON.

TONIGHT...
AS FORCING EXITS TO THE EAST AND INSTABILITY WANES OR IS WORKED
OVER...CONVECTION SHOULD GENERALLY COME TO AN END BY AROUND 03Z.
LIGHT WINDS AND PARTIALLY CLEAR SKIES MAY SUPPORT SOME FOG AND
STRATUS...AND RH CROSS-SECTIONS SUGGEST BETTER POTENTIAL OVER
EASTERN NC.  LOWS WILL BE IN THE UPPER 60S AND LOWER 70S.

FRIDAY...
SHORTWAVE ENERGY DIGGING THROUGH THE UPPER MIDWEST WILL CONTINUE TO
DEEPEN THE UPPER LEVEL TROUGH DEVELOPING OVER THE EASTERN US.  A
SHARP PIEDMONT TROUGH WILL BE IN PLACE DURING THE DAY ON
FRIDAY..WITH LITTLE CHANGE IN AIRMASS EXPECTED OUTSIDE OF SLIGHTLY
LOWER DEWPOINTS IN THE WESTERN PIEDMONT.  CYCLONIC FLOW
ALOFT...ALBEIT WITHOUT A NOTABLE TRIGGER IN THE MODELS...AND MODEST
INSTABILITY WILL ONCE AGAIN SUPPORT SCATTERED TO NUMEROUS
THUNDERSTORMS DURING THE AFTERNOON.  WHILE ITS POSSIBLE THAT
COVERAGE MAY NOT BE AS GREAT AS THIS AFTERNOON...MID-LEVEL FLOW WILL
BE STRONGER AND DEEP LAYER SHEAR IS PROGGED TO TO EXCEED
30KT...SUGGESTING MULTICELLULAR ORGANIZATION.  THE CURRENT SPC DAY
TWO OUTLOOK INCLUDES ALL OF CENTRAL NC IN A SLIGHT RISK.

REGARDING HIGH TEMPS...GUIDANCE ALMOST UNANIMOUSLY GIVES VALUES A
FEW DEGREES WARM THAN TODAY...WITH LOWER 90S ACROSS A LARGE PORTION
OF THE CWA.  THIS WILL LIKELY LEAD TO HEAT INDICES NEAR 100 ACROSS
THE SANDHILLS AND SOUTHERN PIEDMONT WHERE DEWPOINTS SHOULD HOVER IN
THE LOWER 70S.

FRIDAY NIGHT...
WILL CONTINUE AT LEAST A SLIGHT CHANCE OF SHOWERS AND STORMS THROUGH
FRIDAY NIGHT AS HEIGHTS CONTINUE TO SLOWLY FALL ALOFT AND THE
AIRMASS OVER NC REMAINS HUMID.  LOWS IN THE UPPER 60S AND LOWER 70S.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
AS OF 300 PM THURSDAY...

AN ANOMALOUSLY AMPLIFIED PATTERN WILL PREVAIL ACROSS THE CONUS
THROUGH THE WEEKEND...CHARACTERIZED BY A DEEP UPPER LEVEL RIDGE OVER
THE ROCKIES/INTERMOUNTAIN WEST AND DEEP TROUGHING EAST OF THE
MISSISSIPPI...WITH A PERSISTENT UPPER LEVEL LOW CENTERED IN VICINITY
OF THE LOWER GREAT LAKES AND OH VALLEY. ACROSS THE CAROLINAS AND
MID-ATLANTIC...EXPECT ATYPICALLY STRONG SOUTHWEST FLOW ALOFT WITH
NUMEROUS SMALL AMPLITUDE SHORTWAVES CROSSING THE REGION THROUGHOUT
THE PERIOD IN THE PRESENCE OF A SEASONABLY MOIST AIRMASS. AS A
RESULT...EXPECT ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS
AND SLIGHTLY BELOW NORMAL HIGH TEMPS IN THE MID 80S...DEPENDING ON
CLOUD COVER AND CONVECTION. THE EXACT COVERAGE AND PERSISTENCE OF
CONVECTION WILL HIGHLY DEPEND ON THE EVOLUTION OF SMALL AMPLITUDE
DISTURBANCES IN SW FLOW ALOFT AND THE TIMING OF THESE DISTURBANCES
IN RELATION TO THE DIURNAL HEATING CYCLE. FURTHERMORE...THE DEGREE
OF DIURNAL DESTABILIZATION IS DIFFICULT TO ASCERTAIN GIVEN INCREASED
CLOUD COVER AND AN ABOVE NORMAL CHANCE FOR NOCTURNAL OR EARLY
MORNING CONVECTION...THOUGH ONE WOULD EXPECT AT LEAST SOME CLOUD
BREAKS AND AREAS OF RELATIVELY STRONGER INSOLATION DURING PEAK
HEATING. EITHER WAY...SLIGHTLY STEEPER MID-LEVEL LAPSE RATES /COOLER
TEMPS ALOFT/ IN ASSOCIATION WITH THE UNUSUALLY AMPLIFIED UPPER LEVEL
TROUGH OVER THE REGION WILL AT LEAST SOMEWHAT COMPENSATE FOR
DECREASED INSOLATION. GIVEN DEEP-LAYER (0-6 KM) SHEAR LIKELY IN THE
35-45 KT RANGE...ORGANIZED CONVECTION WILL CERTAINLY BE POSSIBLE...
INCLUDING SUPERCELLS...THOUGH THE TYPE/EXTENT OF ANY SEVERE THREAT
CANNOT BE PRECISELY IDENTIFIED AT THIS TIME. IN ADDITION TO A
POTENTIAL FOR SEVERE THUNDERSTORMS...ISOLATED FLASH FLOODING WILL
ALSO BE POSSIBLE GIVEN RECENT HEAVY RAINFALL AND ABOVE NORMAL
CHANCES FOR CONVECTION THROUGH THE WEEKEND. -VINCENT

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM THURSDAY...

AN UNSEASONABLY AMPLIFIED UPPER LEVEL PATTERN WILL PERSIST ACROSS
THE CONUS THROUGH THE MIDDLE OF NEXT WEEK...CHARACTERIZED BY RIDGING
OVER THE INTERMOUNTAIN WEST...TROUGHING CENTERED IN VICINITY OF THE
MS RIVER VALLEY AND ATYPICALLY STRONG SW FLOW ALOFT OVER THE
CAROLINAS. NUMEROUS SMALL AMPLITUDE DISTURBANCES IN THE PRESENCE OF
ABOVE NORMAL MOISTURE (PWAT ~2.00") WILL RESULT IN ABOVE NORMAL
CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH EARLY/MID NEXT WEEK...
MODULATED PRIMARILY BY THE DIURNAL HEATING CYCLE...IN ADDITION TO A
CONTINUED THREAT FOR SEVERE WEATHER (GIVEN FAVORABLE DEEP-LAYER
SHEAR) AND ISOLD FLASH FLOODING. IN GENERAL EXPECT HIGHS SEVERAL
DEGREES BELOW NORMAL DUE TO INCREASED CLOUD COVER AND CHANCES FOR
CONVECTION. -VINCENT

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 140 PM THURSDAY...

SKIES ARE VARIABLY CLOUDY WITH VFR CONDITIONS ACROSS CENTRAL NC.N
AN APPROACHING UPPER LEVEL TROUGH AND AND AN UNSTABLE AIRMASS WILL
LEAD TO SCATTERED TO NUMEROUS SHOWERS AND STORMS THIS AFTERNOON AND
EVENING.  WHILE CONFIDENCE IN IS/WHEN STORMS WILL IMPACT INDIVIDUAL
TERMINALS IS STILL LOW...PROBABILITIES WILL BE HIGHEST FROM KFAY TO
KRWI WHERE HEATING AND MOISTURE AREA GREATEST TODAY.  THE CHANCE OF
OF STORMS SHOULD DECREASE SIGNIFICANTLY BY 00-03Z FROM WEST TO EAST.

QUIET CONDITIONS WILL PREVAIL OVERNIGHT...WITH AT LEAST A CHANCE OF
PATCHY STRATUS ACROSS PORTIONS OF EASTERN NC BASED ON FORECAST
SOUNDINGS.

OUTLOOK...
UNSETTLED WEATHER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND AND
INTO NEXT WEEK AS A DEEP UPPER LEVEL TROUGH SETS UP ACROSS THE
EASTERN US.  PERIODS OF SHOWERS AND STORMS CAN BE EXPECTED EACH
AFTERNOON...WITH EARLY MORNING STRATUS OR FOG.

&&

.EQUIPMENT...
KRAX WSR-88D WILL BE DOWN FOR MUCH-NEEDED MAINTENANCE TODAY. KRAX
HAS BEEN IN A SEVERELY DEGRADED MODE FOR SEVERAL DAYS... AND THE
NEEDED REPAIRS WERE DEEMED TO BE CRITICAL. THE TEAM OF TECHNICIANS
WILL MAKE THESE REPAIRS AS QUICKLY AS POSSIBLE. WE APOLOGIZE FOR THE
INCONVENIENCE. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...BLS
SHORT TERM...VINCENT
LONG TERM...VINCENT
AVIATION...BLS
Hazardous weather outlook, Jun 27, 2:50 PM EST, 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT THU JUN 27 2013

NCZ007>011-021>028-038>043-073>078-083>086-088-089-282000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
350 PM EDT THU JUN 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THIS
EVENING. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT
OF DAMAGING WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. ISOLATED
FLASH FLOODING WILL ALSO BE POSSIBLE...PRIMARILY IN URBAN AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

AN UNSEASONABLY AMPLIFIED UPPER LEVEL PATTERN WILL RESULT IN
ABOVE NORMAL CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH EARLY
NEXT WEEK. ISOLATED SEVERE THUNDERSTORMS AND FLASH FLOODING WILL
BE POSSIBLE FRIDAY THROUGH TUESDAY...PRIMARILY DURING THE
AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

VINCENT

In the hours before

Special weather statement, Jun 27, 1:57 PM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
257 PM EDT THU JUN 27 2013

NCZ074-271930-
MONTGOMERY-
257 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS MONTGOMERY COUNTY THROUGH
330 PM EDT...

AT 257 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTH OF TROY...MOVING EAST AT 20 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...PEKIN...BISCOE...AND
CANDOR.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3536 8002 3538 7973 3530 7971 3527 7971
      3524 7967 3517 7965 3518 7968 3517 7976
      3518 7981 3518 7982 3519 8003
TIME...MOT...LOC 1857Z 276DEG 17KT 3529 7990

VINCENT
Special weather statement, Jun 27, 2:08 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
308 PM EDT THU JUN 27 2013

NCZ027-041>043-077-078-272000-
HARNETT-JOHNSTON-NASH-WAKE-WAYNE-WILSON-
308 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS
HARNETT...WAYNE...JOHNSTON...NASH...WILSON AND EASTERN WAKE COUNTIES
THROUGH 400 PM EDT...

AT 305 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG
THUNDERSTORMS STRETCHING FROM NEAR GARNER AND SMITHFIELD SOUTHWEST
ACROSS COATS CROSSROADS TO COATS...BENSON AND DUNN. THESE STORMS
WERE MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CLAYTON...
SMITHFIELD...AND.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
FREQUENT DEADLY CLOUD TO GROUND LIGHTNING.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 303 AND 334.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 70 AND 116.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3561 7788 3528 7830 3526 7841 3526 7849
      3531 7855 3524 7862 3526 7871 3545 7894
      3592 7835 3587 7828 3582 7826 3586 7823
TIME...MOT...LOC 1905Z 237DEG 21KT 3556 7846

13
Special weather statement, Jun 27, 2:15 PM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
315 PM EDT THU JUN 27 2013

NCZ073-272015-
STANLY-
315 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS STANLY COUNTY THROUGH 415
PM EDT...

AT 315 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LOCUST...OR ABOUT 14 MILES SOUTHEAST OF CONCORD...MOVING EAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...OAKBORO...PLYLER...
ALBEMARLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3550 8029 3551 8020 3547 8016 3546 8011
      3540 8009 3537 8005 3529 8010 3524 8010
      3518 8005 3515 8007 3519 8011 3516 8017
      3515 8016 3517 8020 3515 8022 3521 8025
      3517 8035 3516 8046 3519 8051
TIME...MOT...LOC 1915Z 250DEG 16KT 3527 8040

GIH
Special weather statement, Jun 27, 2:48 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT THU JUN 27 2013

NCZ074-075-272045-
MONTGOMERY-MOORE-
348 PM EDT THU JUN 27 2013

...A STRONG THUNDERSTORM WILL MOVE ACROSS MOORE AND MONTGOMERY
COUNTIES THROUGH 445 PM EDT...

AT 348 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
NORTH OF MOUNT GILEAD...OR ABOUT 6 MILES SOUTHWEST OF TROY...MOVING
EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... TROY... PEKIN...
BISCOE... CANDOR... AND EAGLE SPRINGS.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.

DUE TO THE WET GROUND... THESE WINDS COULD KNOCK DOWN A FEW SMALL
WEAK TREES.

DON'T WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES OR THE
FIRST SOUND OF THUNDER. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD
OF AN APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND. MAKE
SURE THAT LIGHTNING IS WELL AWAY FROM YOUR LOCATION BEFORE RESUMING
OUTDOOR ACTIVITY.

&&

LAT...LON 3552 7967 3551 7967 3517 7957 3520 8001
      3538 8004
TIME...MOT...LOC 1948Z 265DEG 14KT 3530 7994

GIH
Special weather statement, Jun 27, 3:15 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
415 PM EDT THU JUN 27 2013

NCZ077-088-272045-
CUMBERLAND-HARNETT-
415 PM EDT THU JUN 27 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS HARNETT AND CUMBERLAND
COUNTIES THROUGH 445 PM EDT...

AT 415 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTHWEST OF LINDEN...OR ABOUT 8 MILES SOUTH OF LILLINGTON...MOVING
EAST AT 15 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE LINDEN...GODWIN...
ERWIN.

HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 65 AND 77.

WIND GUSTS AS HIGH AS 40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE
VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE
URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING...
ESPECIALLY ON INTERSTATE 95 BETWEEN MILE MARKER 65 AND MILE
MARKER 77.

&&

LAT...LON 3518 7895 3539 7896 3541 7860 3539 7857
      3536 7856 3533 7853 3531 7854 3530 7858
      3528 7858 3525 7862 3520 7863 3520 7865
      3519 7864
TIME...MOT...LOC 2015Z 270DEG 15KT 3529 7882

VINCENT

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Harnett

When
June 27, 3:25 PM EST to 3:55 PM EST
Where
Harnett County, 1.78 mi SE of Angier to 1.49 mi SSE of Erwin
Measured
50 kt (58 mph) estimated gust
Property damage
$500
Reported by
Law Enforcement
Coordinates
35.480, -78.730

Several trees and power lines were blown down along a swath from near Angier to Erwin.

Thunderstorm Wind, Sampson

When
June 27, 5:15 PM EST
Where
Sampson County, 1.38 mi N of Giddensville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.150, -78.220

A tree was blown down on Giddensville Road near Interstate 40.

Thunderstorm Wind, Hoke

When
June 27, 5:20 PM EST
Where
Hoke County, 1.83 mi WNW of Edenburg
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.910, -79.330

Two trees were blown down on Edinburgh Road.

Thunderstorm Wind, Anson

When
June 27, 5:45 PM EST
Where
Anson County, 1.38 mi N of Pee Dee
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.950, -79.880

One tree was blown down on Power Plant Road.

Thunderstorm Wind, Richmond

When
June 27, 6:00 PM EST
Where
Richmond County, 0.69 mi N of Hamlet
Measured
50 kt (58 mph) estimated gust
Reported by
Department of Highways
Coordinates
34.890, -79.700

One tree was blown down near the intersection of Entwistle Street and SR1439.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2013Every state in 2013This day in weather historyWarnings in North Carolina, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 458256, 458257, 458258, 458260, 458261.